MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG ELUTING STENT

MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG ELUTING STENT
Model Number 2.75X33
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review performed on dec 18, 2018: the dhr review indicates that the product was supplied meeting specifications.
 
Event or Problem Description
Initial case report (received from cordis, dec 16, 2018): prior to use in the patients, 3 balloons would not deflate.A notification received from cordis on dec 18, 2018 clarified that the complaint was not as initially reported but as detailed below: "the complaint issue was a "no cross", but when the stent was removed from the patient, a stent strut was sticking up from the stent mid shaft.It was fractured.It was never attempted to be inflated.The patient was not harmed in anyway." updated case report (received from cordis dec 18, 2018): as reported by sales rep: the issue i had with the complaint i submitted was it was a "no cross", but when the stent was removed from the patient, a stent strut was sticking up from the stent mid shaft.It was fractured.It was never attempted to be inflated.The patient was not harmed in anyway.The physician completed the procedure with elunir successfully.Updated case report (received from cordis dec 31, 2018): as reported, an elunir stent delivery system (2.75x33 us) would not cross the lesion.Upon removal from the patient, a stent strut was found to be fractured and sticking up mid-stent.There were no attempts made to inflate the balloon.The procedure was completed using another elunir stent.There was no patient injury reported.The device will be returned for analysis.Updated case report with additional information (received from cordis jan 08, 2019): the target vessel was the circumflex.The vessel was heavily calcified.The vessel was pre-dilated using an unknown balloon.The guide wire used was an xb3.5 cordis guide.There was no guideliner used.There was an angle exiting from the guide.The stent was stored and prepped properly per the instructions for use.
 
Additional Manufacturer Narrative
Device analysis was performend on jan 28, 2019: device was returned on january 16, 2019.Results of this investigation reveal that the returned product exhibited slight bends in the delivery system and two adjacent uplifted struts.It may be assumed the bends are the result of post procedure handling.Often the used products are "coiled/folded" and "thrusted" into a receptacle in a manner that leads to deformation/bends in the system.Whereas, the customer complaint refers to ".A stent strut was found to be fractured and sticking up mid-stent", it should be noted that no fractured struts were observed, however, two adjacent uplifted struts were observed.The circumstances leading to the strut uplift are unclear, however based on the customer report it may be assumed that it occurred during the procedure handling.The returned product has been investigated and while the relationship between the failure and the device is not clear, the common issues such as patient anatomy, lesion disposition/ composition, operator technique, ancillary equipment (e.G.Guide catheter) and/or appropriate device selection are likely the prominent contributing factors in this event.Results of this investigation together with the customer report indicate that the returned product was supplied meeting specifications.It may be surmised that the observed anomalies are the result of handling during and/or post procedure and the reported complaint is the consequence of one or a combination of common issues indicated above and is not related to medinol's manufacturing processes.Following the device analysis results, complaint classification was re-assessed as sturt uplift.Additional dhr review was issued on jan 30, 2019 in order to capture the updated classification.Ifu review perforemd on jan 30, 2019:: no deviation of ifu was reported.
 
Additional Manufacturer Narrative
Overall conclusions from final report (feb 10, 2019): 1.The review of the dhr (device history record), the results of device analysis along with additional information received from the customer indicate that the product was supplied meeting specifications.2.According to device analysis report, the reported fractured strut was refuted, however two adjacent uplifted struts were observed.Results of this investigation together with the customer report indicate that the returned product was supplied meeting specifications.It may be surmised that the observed anomalies are the result of handling during and post procedure and the reported complaint is the consequence of one or a combination of common issues (such as patient anatomy, lesion disposition/ composition, operator technique, ancillary equipment and/or appropriate device selection) and is not related to medinol's manufacturing processes.3.Procedure was successfully completed with another elunir stent.4.There was no patient injury.

Brand Name
ELUNIR RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key8243014
Report Number3003084171-2019-00001
Device Sequence Number2358193
Product Code NIQ
UDI-Device Identifier07290107013666
UDI-Public07290107013666
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number2.75X33
Device Catalogue NumberLNR275R33US
Device Lot NumberLNRUS00107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2018
Supplement Date Received by Manufacturer01/16/2019
02/10/2019
Initial Report FDA Received Date01/13/2019
Supplement Report FDA Received Date02/10/2019
02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR